Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 8, NWS San Francisco Bay Area, CA

January 23, 2012

NWS San Francisco Bay Area, CA issued this small craft advisory at Jan 23, 2012, 2:37 PM PST. It took effect at Jan 23, 2012, 8:00 PM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2012, 2:37 PM PST (22:37 UTC)
In effect from
Jan 23, 2012, 8:00 PM PST
Expired
Jan 24, 2012, 9:00 AM PST
In force
13 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WHUS76 KMTR 232237
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
237 PM PST MON JAN 23 2012

PZZ565-240645-
/O.NEW.KMTR.SC.Y.0008.120124T0400Z-120124T1700Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
237 PM PST MON JAN 23 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
PST TUESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
9 AM PST TUESDAY. 



* WINDS: NORTHWEST WINDS OF 15 TO 25 KT WILL DEVELOP THIS EVENING.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-240645-
/O.NEW.KMTR.SC.Y.0008.120124T0400Z-120124T1700Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
237 PM PST MON JAN 23 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
PST TUESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
9 AM PST TUESDAY. 

* WINDS: NORTHWEST WINDS OF 15 TO 25 KT WILL DEVELOP THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-240500-
/O.EXT.KMTR.RB.Y.0004.000000T0000Z-120124T0500Z/
POINT REYES TO PIGEON POINT TO 10 NM-
237 PM PST MON JAN 23 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 9 PM
PST THIS EVENING...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL
9 PM PST THIS EVENING. 

* SEAS: COMBINED SEAS ABOVE 11 TO 13 FEET THROUGH THIS 
  EVENING. BREAKERS TO 17 FEET WILL BE POSSIBLE DURING THE 
  MAXIMUM EBB CURRENT TODAY. 

* FIRST EBB: 2.8 KNOTS AT 3:47 PM MONDAY AFTERNOON.

* SECOND EBB: 1.6 KNOTS AT 4:25 AM TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED
TO BE HAZARDOUS TO MARINERS. BOATS SMALLER THAN 10 METERS SHOULD
EXERCISE EXTREME CAUTION ON THE SAN FRANCISCO BAR.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
001 
WHUS76 KMTR 240445
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
845 PM PST MON JAN 23 2012

PZZ545-241245-
/O.EXT.KMTR.RB.Y.0004.000000T0000Z-120124T1700Z/
POINT REYES TO PIGEON POINT TO 10 NM-
845 PM PST MON JAN 23 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 9 AM
PST TUESDAY...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL
9 AM PST TUESDAY. 

* SEAS: COMBINED SEAS 10 TO 13 FEET THROUGH THROUGH MID MORNING ON
  TUESDAY. BREAKERS TO 16 FEET WILL BE POSSIBLE DURING THE MAXIMUM
  EBB CURRENT EARLY TUESDAY MORNING.

* FIRST EBB: 1.6 KNOTS AT 4:25 AM TUESDAY MORNING.

* SECOND EBB: 2.6 KNOTS AT 4:32 PM TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED
TO BE HAZARDOUS TO MARINERS. BOATS SMALLER THAN 10 METERS SHOULD
EXERCISE EXTREME CAUTION ON THE SAN FRANCISCO BAR.

&&

$$

PZZ565-241245-
/O.CON.KMTR.SC.Y.0008.000000T0000Z-120124T1700Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
845 PM PST MON JAN 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY. 

* WINDS: NORTHWEST WINDS OF 15 TO 25 KT WILL DEVELOP MONDAY EVENING
  AND CONTINUE INTO TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-241245-
/O.CON.KMTR.SC.Y.0008.000000T0000Z-120124T1700Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
845 PM PST MON JAN 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY. 

* WINDS: NORTHWEST WINDS OF 15 TO 25 KT WILL DEVELOP MONDAY
  EVENING AND CONTINUE INTO TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
224 
WHUS76 KMTR 241047
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
247 AM PST TUE JAN 24 2012

PZZ545-241700-
/O.CON.KMTR.RB.Y.0004.000000T0000Z-120124T1700Z/
POINT REYES TO PIGEON POINT TO 10 NM-
247 AM PST TUE JAN 24 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
9 AM PST THIS MORNING...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 9 AM
PST THIS MORNING. 

* SEAS: BREAKERS TO 12 FEET WILL BE POSSIBLE DURING THE MAXIMUM
  EBB CURRENT EARLY TUESDAY MORNING.

* FIRST EBB: 1.6 KNOTS AT 4:25 AM TUESDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED
TO BE HAZARDOUS TO MARINERS. BOATS SMALLER THAN 10 METERS SHOULD
EXERCISE EXTREME CAUTION ON THE SAN FRANCISCO BAR.

&&

$$

PZZ565-241700-
/O.CON.KMTR.SC.Y.0008.000000T0000Z-120124T1700Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
247 AM PST TUE JAN 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* WINDS: NORTHWEST WINDS OF 15 TO 25 KT WILL CONTINUE INTO
  TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-241700-
/O.CON.KMTR.SC.Y.0008.000000T0000Z-120124T1700Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
247 AM PST TUE JAN 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* WINDS: NORTHWEST WINDS OF 15 TO 25 KT WILL CONTINUE INTO
  TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
863 
WHUS76 KMTR 241725
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
925 AM PST TUE JAN 24 2012


PZZ545-242200-
/O.EXP.KMTR.RB.Y.0004.000000T0000Z-120124T1700Z/
/O.NEW.KMTR.RB.Y.0005.120124T1725Z-120124T2200Z/
POINT REYES TO PIGEON POINT TO 10 NM-
925 AM PST TUE JAN 24 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT UNTIL 2 PM PST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS EXTENDED THE SMALL
CRAFT ADVISORY FOR ROUGH BAR...WHICH IS NOW IN EFFECT UNTIL 2 PM
PST THIS AFTERNOON.

* FIRST EBB: 2.6 KNOTS AT 4:32 PM THIS AFTERNOON.

* SECOND EBB: 1.6 KNOTS AT 5:10 AM WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED
TO BE HAZARDOUS TO MARINERS. BOATS SMALLER THAN 10 METERS SHOULD
EXERCISE EXTREME CAUTION ON THE SAN FRANCISCO BAR.

&&

$$

PZZ565-575-241830-
/O.EXP.KMTR.SC.Y.0008.000000T0000Z-120124T1700Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
925 AM PST TUE JAN 24 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 23, 1:38 PM PST, 59 minutes earlier.

Area forecast discussion, Jan 23, 1:38 PM PST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
138 PM PST MON JAN 23 2012

.DISCUSSION...AS OF 1:30 PM PST MONDAY...SHOWERS CONTINUE OVER THE
SOUTHERN TWO THIRDS OF THE DISTRICT...BUT THEY HAVE BEEN TAPERING
OFF IN COVERAGE AND INTENSITY AS THE PARENT SFC LOW CONTINUES TO
MOVE WELL EAST OF THE DISTRICT. WATER VAPOR IMAGERY IS INDC THAT
RIDGING IS STARTING TO BUILD TOWARDS THE COAST FROM THE EASTERN
PACIFIC.

ANY SHOWER ACTIVITY SHOULD END BY LATE AFTERNOON AS THE BEST
MOISTURE AND DYNAMICS CONTINUE TO MOVE TO THE EAST. RIDGING WILL
BUILD INTO THE DISTRICT FORCING THE STORM TRACK WELL TO THE NORTH.
THE UPSHOT IS THAT THE DISTRICT WILL ONCE AGAIN BE UNDER THE
INFLUENCE OF A RIDGE WITH DRY WEATHER FOR THE NEXT 7-10 DAYS.

AGREE WITH LAST NIGHTS FORECASTER THAT THERE WILL BE PLENTY OF
TULE FOG THE NEXT SEVERAL NIGHTS AS THE RIDGE BUILDS OVERHEAD.
CLEAR SKIES AND LIGHT WINDS...ALONG WITH A MOIST BOUNDARY LAYER
WILL ALLOW FOG TO FORM IN THE INLAND VALLEYS DURING THE
NIGHT/MORNING HOURS. WITH THE POSSIBILITY OF A LIGHT OFFSHORE
FLOW...FOG COULD ALSO BE ADVECTED WEST THROUGH THE CARQUINEZ
STRAIGHTS AND THE PASSES FROM THE CENTRAL VALLEY. WITH 850 MB
TEMPS AS WARM AS 13-15C DAYTIME HIGHS COULD BE WELL INTO THE
60S...IF NOT INTO THE MID 70S BY MIDWEEK...ESPECIALLY IN THE
INLAND VALLEYS OF MONTEREY AND SAN BENITO COUNTIES.

HAVE KEPT OUT FOG OUT OF THE FORECAST FOR THE END OF THE WEEK AND
INTO NEXT WEEKEND AS A COUPLE OF SHORTWAVES MOVE INTO THE PACIFIC
NW AND THEN DIVE SOUTHEAST. THIS WOULD BRING A STRONGER OFFSHORE
FLOW AS WELL AS MODERATE COLD ADVECTION. THIS MIGHT BE ENOUGH TO
KEEP THE FOG OUT OF THE DISTRICT. EITHER WAY...IT WILL BE DRY WITH
SLIGHTLY COOLER TEMPS FOR THE END OF THE WEEK AND NEXT WEEKEND AS
WELL.

&&

.AVIATION...AS OF 9:37 AM PST MONDAY...LINGERING SHOWERS AND LOW
CLOUDS WILL CONTINUE TO IMPACT AREA TERMINALS THROUGH EARLY THIS
AFTERNOON. IN ADDITION...OCCASIONAL GUSTY WINDS WILL STILL BE
POSSIBLE THROUGH THIS AFTERNOON. AS THE SFC LOW EXITS EASTWARD
THROUGH THIS AFTERNOON SHOWERS WILL DIMINISH AND CIGS WILL LIFT.
FOR TONIGHT...TRICKY SITUATION WITH AMPLE LOW LEVEL MOISTURE WHICH
MAY PRODUCE PATCHY FOG. FOR NOW...WILL JUST INTRODUCE RETURNING
CIGS AT MOST TERMINALS.  OVERALL CONF IS LOW-MEDIUM.

VICINITY OF KSFO...WILL KEEP LINGERING SHOWERS AND IFR COND POSS
THROUGH 20Z. AFTER 20S WILL LIFT CIGS TO VFR THIS AFTERNOON. WILL
RE-DEVELOP MVFR CIGS FOR TONIGHT WITH SOME VSBY RESTRICTIONS.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO...BUT WINDS MAY BE A LITTLE LESS.

MONTEREY BAY AREA TERMINALS...SIMILAR TO SF BAY WILL KEEP MVFR
CIGS THROUGH EARLY AFTERNOON AND THEN VFR. MVFR CIGS WILL RETURN TONIGHT.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM FROM 8 PM
             SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM FROM 8 PM
             SCA...ROUGH BAR ADVISORY FOR SF BAR UNTIL 3 PM

&&

PUBLIC FORECAST: STROBIN
AVIATION/MARINE: MM
Hazardous weather outlook, Jan 23, 5:36 AM PST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
536 AM PST MON JAN 23 2012

CAZ006-505>513-516>518-528>530-241230-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
536 AM PST MON JAN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ENTIRE SAN FRANCISCO
BAY AREA AND MONTEREY BAY AREA.

.DAY ONE...MONDAY AND MONDAY NIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.